Arkansas, 2024Flood in Arkansas, August 22 to 25, 2024
August 22 to 25, 2024 · NWS LZK · 1 event in 1 county or zone
Heavy rain brought flooding to the Cache River at Patterson from 8/22/24 to 8/25/24.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Cache River at Patterson from 8/22/24 to 8/25/24.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 22, 4:50 AM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 22, 4:50 AM CST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
550 AM CDT Thu Aug 22 2024
...New AVIATION...
.SHORT TERM...
(Today through Friday Night)
Issued at 326 AM CDT Thu Aug 22 2024
A large area of high pressure will wobble from the Ohio Valley to
the mid-Atlantic states. Clockwise flow around the high will
continue to usher in a mild east/northeast wind today, and this
will result in below average temperatures. The air mass will be
comfortable, with dewpoints in the 50s to lower 60s.
Looking aloft, troughing east of the Mississippi River will
slowly exit toward the Atlantic Ocean. Ridging over the Plains
will gradually build in our direction. As this happens, a slow
warming trend will occur, and moisture levels will increase a bit.
Temperatures on Thursday will be more seasonal, and dewpoints
will be in the 60s.
While the future looks hot, oppressive conditions and triple
digit heat index values will have to wait until the extended
period. Any rain is off the table as well.
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 326 AM CDT Thu Aug 22 2024
H500 ridging will remain in the vicinity of the state through the
long term portion of the forecast. The center of the high is
expected to move from just west of the area this weekend toward the
Ohio/Tennessee Valleys by early next week. Sfc ridging will remain
over and just to the east of the area through much of the period
which will provide light and variable flow near the sfc.
This combination will lead to an increase in temperatures, with well
above normal temperatures likely through the period. Heat indices
will approach or exceed heat advisory criteria across at least some
parts of the forecast area at times. Accompanying the heat will be a
largely rain-free forecast. With the hot/dry weather expected,
worsening wildfire danger and drought conditions are likely across
the state.
&&
.AVIATION...
(12Z TAFS)
Issued at 620 AM CDT Thu Aug 22 2024
VFR conditions are expected through tonight. The wind will vary
from northeast to southeast, with speeds from 6 to 12 knots
today, and 3 to 6 knots tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 82 61 91 69 / 0 0 0 0
Camden AR 88 63 94 68 / 0 0 0 0
Harrison AR 81 58 88 67 / 0 0 0 0
Hot Springs AR 88 64 95 70 / 0 0 0 0
Little Rock AR 87 65 95 72 / 0 0 0 0
Monticello AR 89 66 94 70 / 0 0 0 0
Mount Ida AR 87 62 93 68 / 0 0 0 0
Mountain Home AR 81 59 88 68 / 0 0 0 0
Newport AR 82 62 91 68 / 0 0 0 0
Pine Bluff AR 86 63 93 69 / 0 0 0 0
Russellville AR 85 62 93 70 / 0 0 0 0
Searcy AR 85 62 93 68 / 0 0 0 0
Stuttgart AR 85 64 93 70 / 0 0 0 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...46
LONG TERM....67
AVIATION...46
Hazardous weather outlook, Aug 22, 1:46 AM CST, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
246 AM CDT Thu Aug 22 2024
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-231000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
246 AM CDT Thu Aug 22 2024
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A period of above normal temperatures and little to no rainfall
is expected across much of the state from this weekend through
the middle of next week. Heat index values at or above 105 will
be seen at times and a lack of rainfall could lead to worsening
wildfire danger and drought conditions.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
67
Flood, Woodruff
- When
- August 22, 9:15 AM CST to August 25, 1:45 PM CST
- Where
- Woodruff County, 1.48 mi WNW of Riverside to 0.81 mi WSW of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.288, -91.254
Heavy rain brought flooding to the Cache River at Patterson from 8/22/24 to 8/25/24.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 22, 20241 death · $1.0 million · 1 event
- Flood and Dust Storm in Arizona, August 22 to 23, 20241 death · $84,000 · 56 kt wind · 19 events
- Flash Flooding and Flood in Utah, August 22 to 25, 20241 death · $106,000 · 1.75 in hail · 14 events
- Damaging Winds in Idaho, August 22 to 23, 2024$920,000 · 64 kt wind · 58 events
- Wildfire in California, August 22 to 25, 2024$140,000 · 5 events
- Lightning Strikes in Florida, August 22, 2024$150,000 · 2 events
- Damaging Winds in Montana, August 22 to 23, 202472 kt wind · 31 events
- Flooding and Damaging Winds in Florida, August 22, 20241 injured · 50 kt wind · 12 events
- Tornadoes and Hail in Colorado, August 22, 20241.75 in hail · 17 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, August 22, 202451 kt wind · 8 events
- Excessive Heat and Heat in Texas, August 22, 20246 events
- Damaging Winds in Idaho, August 22, 2024$9,000 · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1208060.